Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taken Lisinopril with HCTZ but pressure still high. What must I do?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
I was taking hydrochlorothiazide 12.5mg doctors said stop that medication and a start taking enirpril 10mg but that did not work so i went bk to the doctors she said take both when i do that it falls too low, so i went bk to my primary care doctor 10/9/11 stop taking them on 10/12/11 went to see a different doctor he said that the pressure is too high 155/108/so he start me on LISINOPRIL/HCTZ TAB 12.5MG i took 1 this evening at about 7.45pm now is still high what must i do?
Posted Thu, 19 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 7 hours later

Thank you for your query.

Lisinopril with HCTZ (Hydrochlorthiazide) is a good combination of two drugs which is efficient in BP control. However, you should not expect BP to get controlled within a matter of hours.

The drug takes around 5 - 7 days for manifesting its full effect on the BP. It is a long acting drug and therefore, once a day dosage is usually adequate.

I would suggest you to continue with this medicine and repeat a BP measurement after a week.

If the BP has not been controlled even then, you will need a second drug to be started. This could be a calcium channel blocker like Amlodipine, or a beta blocker like extended release Metoprolol or Bisoprolol.

In addtion, you could reduce the salt content in your diet, consume a lot of vegetables and fruits, do half an hour of walking daily.

If you have been a patient with hypertension of long standing duration, it may also be wise to check your kidney and thyroid function, hemoglobin levels, fasting blood sugar, fasting lipid profile, ECG, echo and serum electrolytes, in addition to urine tests for proteinuria.

I hope this answers your query. Feel free to contact me for any further clarifications.

With regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor